Drought, Angelina
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Most of Northeast Texas began the month of May in a D3 Extreme to D4 Exceptional Drought classification. Only the extreme northern counties of Northeast Texas, bordering the Red River, were classified as D2 Severe Drought status.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Most of Northeast Texas began the month of May in a D3 Extreme to D4 Exceptional Drought classification. Only the extreme northern counties of Northeast Texas, bordering the Red River, were classified as D2 Severe Drought status. While some areas saw some rainfall during the month of May...it did little to change the classifications towards the end of the month.
The following are a few selected cities across Northeast Texas with their May rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.
Tyler May rainfall was 2.28. The departure from normal was -2.18.|Tyler yearly rainfall was 11.53. The departure from normal was -7.66.|Longview May rainfall was 4.06. The departure from normal was -1.00.|Longview yearly rainfall was 14.67. The departure from normal was -6.25.|Lufkin May rainfall was 4.69. The departure from normal was -0.60.|Lufkin yearly rainfall was 14.89. The departure from normal was -4.68.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 8:18 PM CST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT SAT APR 30 2011
.DISCUSSION...
ISOLATED STRONG TO SEVERE TSTMS CONTINUE ACROSS NW CWA...WITH TOR
WATCH STILL IN EFFECT FOR NE TX...ALONG AND NORTH OF INTERSTATE
20...SE OK...AND SW AR...ALONG AND NORTH OF INTERSTATE 30...UNTIL
2 AM. THIS ACTIVITY AHEAD OF COLD FRONT...AND LITTLE DEVELOPMENT
UPSTREAM ALONG BOUNDARY. NO PCPN HAS DEVELOPED ALONG FRONT EITHER.
AS A RESULT...LOWERED OVERNIGHT POPS TO 50 PERCENT NW TO 20
PERCENT SE CWA OVERNIGHT./15/.
&&
.AVIATION...
ISOLD STG TSTMS ALONG A PREFRONTAL BAND...GENERALLY NEAR THE
INTERSTATE 30 CORRIDOR. STRONGEST CELL HEADED TOWARDS TXK
TERMINAL...BTWN 03-04Z...OTHERWISE...NO OTHER CONVECTION IMMINENT
FOR REMAINING TERMINALS. FOR THE MOST PART...VFR CIGS ACROSS MUCH OF
AREA...HOWEVER...MVFR CIGS CONTINUE TO PREVAIL AT ELD AND MLU
TERMINALS. S-SE WINDS 5 TO 10 KTS ACROSS AREA. EXPECT ONCE AGAIN FOR
MVFR CIGS TO ADVECT NORTHWARD AREAWIDE AFTER 06Z...AND ONCE AGAIN
MAY BREAK UP TO VFR BTWN 15-18Z...ON SUNDAY. AS COLD FRONT REACHES
TO NEAR THE INTERSTATE 30 CORRIDOR BTWN 21-24Z SUNDAY...CONVECTION
TO BECMG NUMEROUS NEAR BOUNDARY...AND WSHFT TO N-NE WITH A FEW STG
GUSTS. ASIDE FROM TXK...SLOW MOVG FROPA TO AFFECT REMAINING TERMINAL
SITES SOMETIME AFTER 0Z MONDAY./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 60 66 49 / 30 70 70 80 70
MLU 67 84 66 72 49 / 20 50 50 80 70
DEQ 60 70 51 58 42 / 40 90 80 80 50
TXK 65 77 54 61 47 / 40 90 80 80 70
ELD 67 81 59 66 46 / 30 90 70 80 70
TYR 69 79 53 64 45 / 40 70 70 70 70
GGG 69 83 55 64 47 / 40 60 70 80 70
LFK 72 84 63 75 49 / 30 30 50 50 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SAT APR 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1214 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP LATER TODAY AND INCREASE IN AREAL COVERAGE AND INTENSITY TONIGHT AS A COLD FRONT MOVES INTO THE REGION. EXPECT LOCALLY HEAVY RAINFALL WITH AMOUNTS OF ONE TO THREE INCHES BY LATE TONIGHT. THIS RAIN WILL OCCUR OVER AREAS THAT HAD RECENTLY RECEIVED HEAVY RAIN. EXPECT RAPID WATER RUNOFF AND POSSIBLE FLASH FLOODING OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. THE AREA OF CONCERN IS MAINLY NORTH OF AN EL DORADO ARKANSAS TO PITTSBURG TEXAS LINE. ALSO...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL...AND DAMAGING WINDS WILL BE POSSIBLE SUNDAY THROUGH MONDAY...AS A FRONT MOVES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER NETWORKS MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM FUNNEL CLOUD 2 NE HUGHES SPRINGS 33.02N 94.61W
04/30/2011 CASS TX LAW ENFORCEMENT
STATE TROOPER REPORTS FUNNEL CLOUD 2 MILES NORTHEAST OF
HUGHES SPRINGS
&&
MHEMINGWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TORNADO 2 S DAINGERFIELD 33.00N 94.72W
04/30/2011 MORRIS TX TRAINED SPOTTER
TORNADO ON GROUND MOVING NE AT 25 MPH.
&&
MHEMINGWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 3 SE DOUGLASSVILLE 33.16N 94.31W
04/30/2011 M1.00 INCH CASS TX LAW ENFORCEMENT
STATE TROOPER REPORTED QUARTER SIZED HAIL
&&
MHEMINGWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 4 NW ATLANTA 33.16N 94.21W
04/30/2011 M1.00 INCH CASS TX AMATEUR RADIO
QUARTER SIZED HAIL REPORTED AT COUNTY ROAD 3214 AND
HIGHWAY 77W
&&
MHEMINGWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TORNADO LONE STAR 32.94N 94.71W
04/30/2011 MORRIS TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON THE NORTH SIDE OF LONE
STAR. POWER OUTAGES REPORTED IN LONE STAR.
&&
MHEMINGWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 2 NW QUEEN CITY 33.17N 94.18W
04/30/2011 M1.00 INCH CASS TX AMATEUR RADIO
QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY
ROAD 3544 AND FM 96
&&
MHEMINGWThe national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297779, 297780, 297781, 297782, 297783, 297786, 297787, 297788, 297789, 297790, 297791, 297792, 297793, 297794, 297795, 297796, 297798, 297799, 297801, 297802, 297804.